Alert archive / Idaho / Tornado Warnings in 2006
Tornado Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Oct 4, 2006, 4:08 PM MDT for Bingham County, Blaine County, Butte County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 4:08 PM MDT (22:08 UTC)
- Expired
- Oct 4, 2006, 4:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Blaine County, ID, Butte County, ID
The radar
The Pocatello radar (KSFX), 37 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KPIH 042209 TORPIH IDC011-013-023-042245- /O.NEW.KPIH.TO.W.0003.061004T2208Z-061004T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO ID 408 PM MDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO * UNTIL 445 PM MDT * AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES SOUTHWEST OF ATOMIC CITY...OR ABOUT 26 MILES SOUTHEAST OF ARCO... MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS WILL BE NEAR... ATOMIC CITY BY 435 PM MDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4334 11324 4317 11297 4331 11249 4366 11289 $$ RWW
1 follow-up statement
000 WWUS55 KPIH 042231 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 429 PM MDT WED OCT 4 2006 IDC011-013-023-042245- /O.CON.KPIH.TO.W.0003.000000T0000Z-061004T2245Z/ BUTTE ID-BLAINE ID-BINGHAM ID- 429 PM MDT WED OCT 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTHWESTERN BINGHAM...EXTREME EAST CENTRAL BLAINE AND SOUTHEASTERN BUTTE COUNTIES... AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THE TORNADO WAS LOCATED 9 MILES SOUTHWEST OF ATOMIC CITY...OR ABOUT 24 MILES SOUTHEAST OF ARCO...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... ATOMIC CITY BY 440 PM MDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4334 11324 4317 11297 4331 11249 4366 11289 $$ RWW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Oct 4, 3:40 PM MDT, 28 minutes earlier.
Area forecast discussion, Oct 4, 3:40 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 340 PM MDT WED OCT 4 2006 .DISCUSSION...WARM FRONT HAS PUSHED IN AS EXPECTED...BRINGING SOME ISOLATED SEVERE TSRA ACTION TO WESTERN ZONES. SO FAR...NO GROUND TRUTH TO ANY OF THE CELLS. BEYOND THE CONVECTION TONIGHT...UPPER LEVEL LOW WILL CONTINUE TO SEND SHORTWAVES INTO STATE THROUGH SAT. SO HAD TO CHANGE THE SAT FORECAST TO INCREASE CLOUDS AND RAINFALL CHANCES AND AMOUNTS. FRI/FRI NIGHT LOOKS ESPECIALLY HEAVY WITH 12HR RAINFALLS ON GFS WELL IN EXCESS OF ONE INCH FOR EACH PERIOD...ALTHOUGH IN DIFFERENT LOCATIONS. FOR FRI...MORE IN THE SOUTHEAST HALF OF FORECAST AREA. FOR FRI NIGHT...MORE IN THE CENTRAL IDAHO MOUNTAINS. SAT APPEARS TO BE JUST RESIDUAL SHOWERS MAINLY ALONG CONTDIVID. AFTER SAT...HIGH PRESSURE AND A NEAR REX-BLOCK PATTERN KEEP THINGS DRY WITH TEMPERATURES STAYING NEAR NORMAL TILL THE END OF THE PERIOD. MESSICK && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL THIS EVENING...BUT... ISOLATED THUNDERSTORMS TRACKING NORTH ACROSS THE AREA COULD BRIEFLY CAUSE MFVR CONDITIONS WITH CEILINGS AND VISIBILITY ALONG ALL ROUTES. SMALL HAIL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. WINTHER && .FIRE WEATHER...A WET PATTERN WILL CONTINUE. UPPER LOW WILL SLIDE SOUTH ALONG THE CALIFORNIA COAST TONIGHT AND THURSDAY. THIS WILL USHER MONSOON MOISTURE INTO THE AREA AS DEEP SOUTHERLY FLOW PREVAILS. THE UPPER LOW WILL MOVE INTO NORTHERN NEVADA LATE FRIDAY AND THEN TRACK ACROSS SOUTHERN IDAHO FRIDAY NIGHT AND SATURDAY. A WIDESPREAD RAIN EVENT IS POSSIBLE FRIDAY NIGHT INTO SATURDAY AS THIS FEATURE TRACKS ACROSS THE AREA. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE START OF THE NEW WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99/99
Hazardous weather outlook, Oct 4, 3:15 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MDT WED OCT 4 2006 IDZ017>025-031-032-051115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 315 PM MDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WARM FRONT IS MOVING THROUGH SOUTHERN IDAHO THIS EVENING. IT IS BRINGING A RISK OF ISOLATED BUT SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...VERY HEAVY RAINFALL...AND DAMAGING WINDS. THUNDERSTORMS SHOULD SUBSIDE BY MIDNIGHT WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:59 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte, Minidoka | 31 min |
| Oct 4, 3:27 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 36 min |
| Oct 4, 3:51 PM MDT | Tornado Warning | PIH | Lincoln | 24 min |
| Oct 4, 4:16 PM MDT | Tornado Warning | PIH | Blaine, Lincoln | 44 min |
| Oct 4, 4:45 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 30 min |
| Oct 4, 5:15 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Jefferson | 30 min |
| Oct 4, 5:45 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson | 30 min |
Nearby
Tornado Warnings in Idaho, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.